Alert archive / Kansas / Frost Advisories in 2007
Frost Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 24, 2007, 3:08 PM CDT for 8 counties in Kansas. It took effect at Oct 24, 2007, 9:28 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2007, 3:08 PM CDT (20:08 UTC)
- In effect from
- Oct 24, 2007, 9:28 PM CDT
- Expired
- Oct 25, 2007, 8:57 AM CDT
- In force
- 11 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 121 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 242008 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 308 PM CDT WED OCT 24 2007 KSZ032-033-047-048-050-251400- /O.NEW.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 308 PM CDT WED OCT 24 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ SCHRECK
3 follow-up statements
000 WWUS73 KICT 250228 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 928 PM CDT WED OCT 24 2007 KSZ049-051-052-251030- /O.EXA.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/ SALINE-MCPHERSON-MARION- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION 928 PM CDT WED OCT 24 2007 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KSZ032-033-047-048-050-251030- /O.CON.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 928 PM CDT WED OCT 24 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S BY MORNING. THIS WILL LIKELY LEAD TO AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KICT 250853 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 353 AM CDT THU OCT 25 2007 KSZ032-033-047>052-251400- /O.CON.KICT.FR.Y.0002.071025T0900Z-071025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION 353 AM CDT THU OCT 25 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL INTO THE MIDDLE 30S EARLY THIS THURSDAY MORNING. THIS WILL LIKELY LEAD TO AREAS OF FROST. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KLEINSASSER
000 WWUS73 KICT 251357 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 857 AM CDT THU OCT 25 2007 KSZ032-033-047>052-251500- /O.CAN.KICT.FR.Y.0002.000000T0000Z-071025T1400Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION 857 AM CDT THU OCT 25 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE CLIMBED INTO THE MID AND UPPER 30S ACROSS CENTRAL KANSAS. THEREFORE THE FROST ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 24, 3:02 PM CDT, 6 minutes earlier.
Area forecast discussion, Oct 24, 3:02 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 302 PM CDT WED OCT 24 2007 .DISCUSSION... FORECAST CHALLENGES ARE LOW TEMPERATURES TONIGHT AND THURSDAY NIGHT...AND THEN ASSOCIATED WITH RETROGRADING UPPER LOW THURSDAY THROUGH SATURDAY. TONIGHT: TEMPERATURES ARE IN THE LOWER 60S THROUGHOUT THE FORECAST AREA TODAY...WITH NORTHERLY UNDER HIGH PRESSURE. DEWPOINTS HAVE MAINLY BEEN IN THE LOWER 30S...ALTHOUGH A FEW LOCATIONS ARE IN THE UPPER 20S. THE MAIN CONCERN FOR TONIGHT IS WHICH AREAS COULD SEE SOME FROST. THE COOLEST TEMPERATURES SHOULD BE UNDER THE SURFACE RIDGE...WHICH WILL BE OVER CENTRAL KANSAS. THESE TEMPERATURES COULD DROP LOW ENOUGH FOR WIDESPREAD FROST. THEREFORE WE WILL ISSUE A FROST ADVISORY FOR THE EARLY MORNING HOURS IN CENTRAL KANSAS WHERE THE FROST SHOULD BE MOST WIDESPREAD. THURSDAY-FRIDAY: A CUTOFF UPPER LOW OVER THE GULF STATES WILL MOVE NORTHWEST ON THURSDAY AND APPROACH SOUTHEAST KANSAS BY THURSDAY EVENING. SOUNDINGS ARE QUITE DRY THROUGH THE DAY THURSDAY...SO WE REMOVED PRECIPITATION CHANCES FOR THURSDAY AFTERNOON. THE CLOUDS SHOULD REACH SOUTHEAST KANSAS THURSDAY EVENING. SMALL PRECIPITATION CHANCES LOOK REASONABLE FOR THURSDAY NIGHT THROUGH FRIDAY...BEFORE THE LOW EXITS TO THE EAST FRIDAY NIGHT. THERE COULD BE SOME PATCHY FROST ON FRIDAY MORNING...BUT FOR NOW IT DOES NOT LOOK AS WIDESPREAD AS IT COULD BE THURSDAY MORNING. SATURDAY-TUESDAY: UPPER RIDGING SETS UP FOR THE WEEKEND INTO EARLY NEXT WEEK. PATTERN LOOKS TRANQUIL WITH FAIRLY LIGHT WINDS...MOSTLY SUNNY TO SUNNY SKIES BY THE END OF THE WEEKEND...AND NO PRECIPITATION. BIGGEST QUESTION WILL BE HOW COOL TEMPERATURES WILL GET EACH NIGHT WITH RADIATIONAL COOLING. AT THIS TIME THE COOLEST NIGHT LOOKS TO BE SATURDAY NIGHT/SUNDAY MORNING. SCHRECK && .AVIATION... FOR 18Z TAFS...AVIATION CONCERNS REMAIN MINIMAL AS SURFACE RIDGE REMAINS IN PLACE. EXPECT VFR CONDITIONS TO CONTINUE WITH WINDS SLACKENING TOWARD DARK. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 37 61 35 60 / 0 0 10 10 HUTCHINSON 33 63 32 62 / 0 0 10 10 NEWTON 37 60 37 58 / 0 0 10 10 ELDORADO 38 63 37 60 / 0 0 20 20 WINFIELD-KWLD 37 61 36 59 / 0 0 20 20 RUSSELL 32 66 34 62 / 0 0 0 0 GREAT BEND 32 66 34 63 / 0 0 0 0 SALINA 36 63 37 62 / 0 0 10 10 MCPHERSON 37 60 36 59 / 0 0 10 10 COFFEYVILLE 39 62 43 62 / 0 10 30 20 CHANUTE 36 61 41 63 / 0 10 30 30 IOLA 36 60 42 62 / 0 10 30 30 PARSONS-KPPF 36 63 41 63 / 0 10 30 30 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM CDT THURSDAY FOR KSZ032-033-047- 048-050. &&
Hazardous weather outlook, Oct 24, 4:52 AM CDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 452 AM CDT WED OCT 24 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-251100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 452 AM CDT WED OCT 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THE RANGELAND FIRE DANGER INDEX WILL REACH THE HIGH CATEGORY TODAY...GENERALLY ALONG AND WEST OF THE FLINT HILLS. THIS IS DUE TO BREEZY NORTH WINDS AND AFTERNOON RELATIVE HUMIDITIES IN THE 30S. RESTRICT OUTDOOR BURNING TO THE EARLY MORNING OR LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KLEINSASSER
Nearby
Frost Advisories in Kansas, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.